Oklahoma, 2006

Wildfire in Oklahoma, January 1, 2006

January 1, 2006 · NWS TSA · 1 event in 1 county or zone

A large grass fire occurred near 111th Street South and Highway 75. A neighborhood had to be evacuated, but no homes were damaged.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A large grass fire occurred near 111th Street South and Highway 75. A neighborhood had to be evacuated, but no homes were damaged.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jan 1, 2:43 PM CST, 17 minutes earlier.

Area forecast discussion, Jan 1, 2:43 PM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
243 PM CST SUN JAN 1 2006

.DISCUSSION...
WIND ADVISORY CONTINUES TILL 6 PM THIS EVENING...WHILE RED FLAG
WARNING CONTINUES TILL 10 PM FOR MUCH OF THE AREA. DEEP SURFACE
LOW WAS LOCATED OVER SOUTH CENTRAL KANSAS THIS AFTERNOON...AND
WILL CONTINUE TO TRACK INTO MISSOURI TONIGHT. DID MANAGE TO PULL
SOME BETTER MOISTURE BACK INTO THE AREA LAST NIGHT...AND HAVE SEEN
DEWPOINTS STAYING IN THE 40S AND 50S THROUGH THE DAY OVER MUCH OF
THE EASTERN HALF OF THE AREA. DRYLINE ASSOCIATED WITH SYSTEM
MOVING ACROSS THE AREA HAS BEEN A BIT SLOWER TO SPREAD DRIER AIR
BACK THIS FAR EAST...BUT SHOULD CONTINUE ITS EASTWARD MOVEMENT
INTO THE EVENING. AT 20Z SHARPER DROPOFF IN DEWPOINTS/HUMIDITIES
WAS GENERALLY WEST OF A BVO/TUL/ARDMORE LINE. MESONET ALSO SHOWING
WINDS GUSTING INTO THE 40S...MAINLY WEST OF THE DRYLINE.

WITH SYSTEM MOVING OFF TO THE NORTHEAST LATER TONIGHT...WINDS
WILL EVENTUALLY SHIFT ON AROUND TO THE WEST AND EVENTUALLY THE
NORTHWEST BY MONDAY. WINDS ARE EXPECTED TO REMAIN RATHER STRONG
INTO MONDAY WHICH WILL KEEP A FOCUS ON FIRE CONCERNS. ALTHOUGH THE
AREA SHOULD FALL SHORT OF RED FLAG CRITERIA OVER THE NEXT SEVERAL
DAYS...STILL FIRE CONCERNS WILL CONTINUE TO BE AN ISSUE WITH NO
RAIN IN THE NEAR FUTURE.

NEXT WAVE EXPECTED TO MOVE ACROSS THE AREA EARLY WEDNESDAY...BUT
AGAIN SHOULD REMAIN DRY WITH A LACK OF ANY SIGNIFICANT MOISTURE
RETURN. BEYOND THAT...SHOULD SEE A GENERAL RETURN TO A NORTHWEST
FLOW PATTERN WITH NEAR OR SLIGHTLY ABOVE NORMAL TEMPS THROUGH MUCH
OF THE UPCOMING WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   45  57  34  61 /  10  10   0   0
FSM   47  59  35  61 /   0   0   0   0
MLC   46  62  34  66 /   0   0   0   0
BVO   42  56  29  60 /  10  10   0   0
FYV   44  52  33  57 /   0  10   0   0
BYV   44  51  34  55 /  10  10   0   0
MKO   46  57  34  63 /   0   0   0   0
MIO   44  50  32  57 /  10  10   0   0
F10   46  59  34  65 /   0   0   0   0
HHW   47  68  37  68 /   0   0   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 10 PM SUNDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

     WIND ADVISORY UNTIL 6 PM SUNDAY FOR OKZ049-OKZ053-OKZ054-OKZ055-
     OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
     OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
     OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...RED FLAG WARNING UNTIL 10 PM SUNDAY FOR ARZ001-ARZ010-ARZ019-
     ARZ029.

     WIND ADVISORY UNTIL 6 PM SUNDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
     ARZ019-ARZ020-ARZ029.

&&

SHORT TERM FORECASTER ID= 6
LONG TERM FORECASTER ID= 4
Hazardous weather outlook, Jan 1, 1:00 PM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CST SUN JAN 1 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CST SUN JAN 1 2006

...RED FLAG WARNING FOR EASTERN OKLAHOMA AND EXTREME WESTERN
ARKANSAS THROUGH 10 PM THIS EVENING...
...WIND ADVISORY FOR ALL OF EASTERN OKLAHOMA AND NORTHWEST AND WEST
CENTRAL ARKANSAS TILL 6 PM THIS EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SIGNIFICANT WINDS (NON THUNDERSTORM).
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...WEST OF A TULSA TO HUGO LINE.

FIRE WEATHER DANGER.
	RISK...SIGNIFICANT...SPREADINDEX=80.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...EASTERN OKLAHOMA...ESPECIALLY WEST OF
                 A TULSA TO HUGO LINE.

DISCUSSION...
A STRONG LOW PRESSURE SYSTEM MOVING ACROSS SOUTHERN KANSAS TODAY
WILL PUSH A DRY LINE ACROSS MUCH OF THE AREA THIS AFTERNOON. STRONG
SOUTH WINDS HAVE CONTINUED TO INCREASE WITH SPEEDS OF 20 TO 30 MPH.
A FEW GUSTS TO 40 MPH OR GREATER WILL ALSO OCCUR.

THE DRY LINE SHOULD BE IN THE GENERAL VICINITY OF HIGHWAY 75 BY
MID AFTERNOON...THEN NEAR THE OKLAHOMA ARKANSAS BORDER BY AROUND
5 PM. WINDS WILL SHIFT TO SOUTHWEST BEHIND THE DRYLINE AND GUST OVER
40 MPH. WITH TEMPERATURES IN THE 70S AND DEWPOINTS FALLING INTO THE
TEENS AND LOWER 20S BEHIND THE DRYLINE...RELATIVE HUMIDITIES IN THE
TEENS WILL BE COMMON...AND MAY EVEN FALL INTO THE SINGLE DIGITS IN A
FEW SPOTS. EXTREME FIRE DANGER WILL EXIST AND ANY FIRE THAT STARTS
WILL SPREAD QUICKLY AND BE VERY DIFFICULT TO CONTROL. WINDS WILL
REMAIN STRONG THIS EVENING...SO THE FIRE DANGER WILL REMAIN HIGH
DESPITE COOLING TEMPERATURES. PLEASE REFER TO THE RED FLAG WARNING
PRODUCT /OKCRFWTSA/ FOR ADDITIONAL INFORMATION...OR GO TO THE
DECISION SUPPORT PAGE AT THE NWS TULSA WEBSITE.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
EMERGENCY MANAGERS SHOULD BE PREPARED FOR AN EXTREMELY ACTIVE FIRE
WEATHER DAY TODAY AND TONIGHT. CONDITIONS TODAY ARE LIKELY TO BE AT
LEAST AS VOLATILE AS THOSE EXPERIENCED THIS PAST TUESDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...HIGH FIRE WEATHER POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
ALTHOUGH TEMPERATURES WILL BE COOLER MONDAY...NORTHWEST WINDS WILL
GUST TO AROUND 25 MILES AN HOUR SO THE FIRE DANGER WILL REMAIN
RATHER HIGH AND ONGOING FIRES FROM TODAY MAY STILL BE SOMEWHAT
DIFFICULT TO CONTAIN. THE GREATEST RISK FOR NEW FIRE GROWTH MONDAY
WILL BE IN SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS WHERE
AFTERNOON TEMPERATURES WILL WARM WELL INTO THE 60S.

FIRE DANGER WILL LESSEN IN THE TUESDAY THROUGH SATURDAY
TIMEFRAME. HOWEVER...UNTIL SIGNIFICANT RAIN FALLS THERE WILL BE
SOME FIRE WEATHER THREAT ON ANY DAYS WITH WARM TEMPERATURES AND
EVEN A MODERATE AMOUNT OF WIND. UNFORTUNATELY...NO PRECIPITATION
IS EXPECTED FOR THE NEXT SEVERAL DAYS.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD CONTINUE TO PLAN THEIR RESOURCES IN
ANTICIPATION OF ANOTHER ACTIVE FIRE WEATHER DAY MONDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Tulsa

When
January 1, 3:00 PM CST to 10:00 PM CST
Where
Tulsa forecast zone
Reported by
NEWSPAPER
Coordinates
36.121, -95.941 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, January 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5491372.